MAUDE Adverse Event Report: CYTOPHIL, INC. RENÚ GEL, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENÚ GEL, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-00-V04
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records did not reveal any irregularities or issues with syringe.Cytophil received the complaint device for evaluation.The device was evaluated "as received" under 50x magnification.It was then carefully rinsed and viewed again under 50x magnification.There was no visible defect viewed under magnification.The syringe was then filled with water as a worst case test, a closed stopcock was attached to the luer end, and the syringe was tested under pressure, with no leakage occurring.The device performed according to specification.In an attempt to recreate the reported event, cytophil then backed the stopcock off the luer connection, and was able to reproduce a minor drip/leakage at the hub/luer.This implies an issue with either the needle hub, or that the needle may not have been fully engaged or seated within the luer connection.Cytophil did not receive the needle for evaluation.However, as the user stated, the same needle was used with both the complaint device, and then with the second renu gel device, with no reported issues.With regard to the complainant's observation that there was moisture in the pouch, this is a normal event.The renu gel device is sterilized using steam and pressure, which requires that a small amount of water be injected inside the foil pouch prior to sterilization.The renu gel instructions for use explains that the moisture is an essential part of the sterilization cycle, that the residual moisture is a normal expected occurrence and is not an indication of a defective product.The results of cytophil's complaint investigation are inconclusive.Cytophil was unable to confirm the reported complaint, or to definitively identify a root cause of the reported event.A review of cytophil's complaint history for the past 24 months indicates one similar complaint.The complaint is being closed, and will be tracked.
 
Event or Problem Description
The ent surgery center reported that when they opened a renu gel device during a case, the device "seemed to be broken inside the aluminum package.When the nurse opened it onto the field, he noticed the inside of the package was wet and dripping." the physician then attempted to use the device but was unsuccessful in using the device.It was reported that the renu gel leaked out the sides where the syringe attached to the needle.There was a second renu gel device in the procedure room which was used to successfully complete the procedure.

Brand Name
RENÚ GEL, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy WI 53120
MDR Report Key6952826
Report Number3007225376-2017-00005
Device Sequence Number891856
Product Code MIX
UDI-Device Identifier00856509002935
UDI-Public(01)00856509002935(10)S708-00035(17)190621
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K150400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/21/2019
Device Model Number08-015-00-V04
Device Lot NumberS708-00035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight67